Jump to content

Fogginess/Memory


mbellamy09
 Share

Recommended Posts

the fogginess/lightheadedness/whatever people call it lol, is whats whats bothering me the most now. now i was on .5 mg of clonazepam twice a day and then i wanted to taper off so went immediately down to once a day like my doc said. i wasn't prepared for it so i have been back on my normal .5 twice a day about two days ago( my memory is bad as well) but everything seems to have gotten worse with a little improvement since i went down and back up. and the feeling like im not really there and the memory/fogginess is bothering me more. increased trails and afterimages as well.

do you guys think its because of the going down for 5 days and now just recently coming back up? is that normal?

Link to comment
Share on other sites

  • 2 weeks later...

Everyone reacts to medications a little differently so I think it would be hard to say. Many people on here have struggled greatly with adjusting or stopping benzo usage. Although, it could be that you are just paying more attention to these symptoms in order to assess how your body is reacting to the change in dose. Either of these would be perfectly normal.

My personal experience with benzos has been a bit unique, I think. I take 5mg of Valium per day, which helps to reduce some of my worst visual symptoms; however, after awhile the side effects become intolerable (brain fog, dizziness, and a feeling like I am not completely here) so I abruptly discontinue using them without tapering. When I feel they are out of my system I go back on the 5mg. The conventional wisdom would say that this is a bad idea, if not outright dangerous, and yet this system has worked well for me for over a year now. I, of course, discussed it with my psychiatrists before experimenting with a very serious medication in such a manner. He gave me the go ahead, with the caveat that I call him immediately should I sense anything was wrong. He agreed that since I was the one taking the medication I was in the best position to gauge my reaction to it and adjust accordingly. Not feeling as if I am committed to a strict regimen has been a great relief to me and allowed me to feel more comfortable in general.

I included the second paragraph to offer a different perspective on benzo usage and the variance of their potential side effects. I am able to take them and stop with ease, and yet others on here have gone through a living hell trying to discontinue their usage. You should speak with your doctor about how you are feeling and if you are truly feeling worse from going back up to a higher dose, then perhaps it is not beyond the realm of possibility that you would be okay on a lower dose? I cannot emphasize enough how important it is to consult and communicate with your physician before altering your medication.

Link to comment
Share on other sites

I think this is likely a stress response. Stress dictates levels of hppd, I think, both by actually increasing the symptoms, and the person being in a state to be more aware of them. I've used clonopin, and am on it currently for when I go to sleep. I don't need it like I would have when I had hppd, as a daily sort of thing to keep me sort of calm, but more because at night my thoughts start rumbling so fast, and honestly I think I have some degree of PTSD. I was never a good sleeper though.

Any changes that take place within about a week's time after changing medicines, especially one's that dictate how much you pay attention to symptoms, you should not worry about. Someone without HPPD would describe similar symptoms of increased fogginess, decreased memory, more or less anxiety, inability to sleep, etc just from altering clonopin intake as you have.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.